Alert archive / Missouri / Tornado Warnings in 2014
Tornado Warning 60, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Oct 13, 2014, 12:49 PM CDT for Butler County, Stoddard County, Missouri. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2014, 12:49 PM CDT (17:49 UTC)
- Expired
- Oct 13, 2014, 1:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Butler County, MO, Stoddard County, MO
The radar
The Memphis radar (KNQA), 149 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 1:00 PM CDT | FUNNEL CLOUD | Qulin, MO | RAIN WRAPPED FUNNEL REPORTED BY PUBLIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 10:29 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 5.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
435
WFUS53 KPAH 131749
TORPAH
MOC023-207-131815-
/O.NEW.KPAH.TO.W.0060.141013T1749Z-141013T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1249 PM CDT MON OCT 13 2014
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN BUTLER COUNTY IN SOUTHEAST MISSOURI...
WEST CENTRAL STODDARD COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 115 PM CDT
* AT 1248 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR MCDOUGAL...AND MOVING NORTH AT 55 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
QULIN AROUND 100 PM CDT.
POPLAR BLUFF AROUND 110 PM CDT.
FISK AROUND 115 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ROMBAUER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
PADUCAH.
&&
LAT...LON 3649 9051 3650 9052 3693 9038 3686 9005
3649 9023
TIME...MOT...LOC 1749Z 195DEG 47KT 3647 9040
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SMITH2 follow-up statements
185
WWUS53 KPAH 131802
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
102 PM CDT MON OCT 13 2014
MOC023-207-131815-
/O.CON.KPAH.TO.W.0060.000000T0000Z-141013T1815Z/
BUTLER MO-STODDARD MO-
102 PM CDT MON OCT 13 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL STODDARD AND
EASTERN BUTLER COUNTIES IN SOUTHEAST MISSOURI UNTIL 115 PM CDT...
AT 100 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES SOUTHWEST OF QULIN...AND MOVING NORTHEAST AT 40
MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
FISK AROUND 115 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
PADUCAH.
THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 3649 9051 3650 9052 3693 9038 3686 9005
3649 9023
TIME...MOT...LOC 1802Z 205DEG 36KT 3658 9033
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SMITH731
WWUS53 KPAH 131809
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
109 PM CDT MON OCT 13 2014
MOC023-207-131815-
/O.CON.KPAH.TO.W.0060.000000T0000Z-141013T1815Z/
BUTLER MO-STODDARD MO-
109 PM CDT MON OCT 13 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL STODDARD AND
EASTERN BUTLER COUNTIES IN SOUTHEAST MISSOURI UNTIL 115 PM CDT...
AT 106 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR QULIN...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
FISK AROUND 115 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
PADUCAH.
THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 3665 9039 3673 9044 3692 9038 3686 9005
3649 9023
TIME...MOT...LOC 1809Z 208DEG 42KT 3666 9027
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SMITHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Oct 13, 12:27 PM CDT, 22 minutes earlier.
Area forecast discussion, Oct 13, 12:27 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 1227 PM CDT Mon Oct 13 2014 .UPDATE... Issued at 1227 PM CDT MON OCT 13 2014 The AVIATION discussion has been updated for the 18Z TAF issuance. && .SHORT TERM...(Today through Wednesday) Issued at 350 AM CDT MON OCT 13 2014 Decided not to issue a Flash Flood Watch at this time. The latest HRRR has the main line into Carter and Ripley counties around 18Z and to the Mississippi River by 21Z this afternoon. Looking at current radar mosaics, it appears that the latest HRRR may even be a bit slow. Anyway, followed it fairly closely in timing the main band through the area in the PoP grids. This is a bit faster than the previous forecast. The main convective band may hang up a bit tonight over the Pennyrile and southwest Indiana, and that is where the heaviest rain is likely to fall. Using the latest HPC QPF gives that region 2.5"-3" through tonight, which is below 3 hour FFG. Certainly could see some nuisance issues, but nothing widespread or significant is expected based on the QPF and FFG. If the FFG is lowered after this morning's rains are processed, then the day shift can re-evaluate. The 00Z models and the latest HRRR indicate that some scattered convection will be possible over much of the area through midday, but then it should dry out, as the main convective band begins to move through the region. Still cannot rule out a strong storm through midday, if they become surface-based late this morning. Damaging winds and hail would be the primary concern. Wind fields will increase significantly later this afternoon, presumably with the main band. However, as the line is pushed faster to the east, there is some concern that it may outrun the strongest wind fields. Either way there will be plenty of 0-3km helicity to support rotating updrafts and the 0-1km shear will be quite strong. The bottom line is that damaging winds and some tornadoes will be possible. If a supercell can get going just ahead of the line or persist within the line, a more significant damaging wind and tornado threat can be expected. As for timing, figure that the main line will enter Ripley and Carter counties near 18Z, and push east of the area just after 06Z. That would result in a 12 hour window for severe weather and heavy rainfall. Will have to keep good chance PoPs going throughout the region Tuesday through Wednesday due to the proximity of the upper low, and the presence of a weak surface trough. The best coverage of showers is expected Wednesday as the upper low moves right overhead. .LONG TERM...(Wednesday through Sunday) Issued at 350 AM CDT MON OCT 13 2014 The GFS continues to slow down the departure of the pesky upper level low that will be with us for most of the early part of this week. Yesterdays 00Z GFS run indicated that the low would be exiting on Wednesday and now, todays 00Z run indicates that it will be more like Wednesday night. The 00Z ECMWF is now very similar to the 00Z GFS. Therefore, chances for showers will continue Wednesday night/Thursday but chances will be greatest in the east/northeast. After this system pulls out of the area, a weak/dry front moves through the area on Friday, followed by high pressure that will keep us dry through Sunday. Another system may bring us a chance for more precipitation on Sunday night, but confidence is not high yet so will keep chances low. After one more day in the 60s on Thursday, we should finally see readings into the 70s on Friday, but cool off a bit on Saturday and Sunday behind the weak cold front. && .AVIATION... Issued at 1227 PM CDT MON OCT 13 2014 Numerous showers and thunderstorms will cross the TAF sites from west to east throughout the first few hours of the period. Some storms may be severe and will produce locally heavy rainfall. MVFR cigs/vsbys will prevail will the passage of the storms, however brief IFR conditions may occur. In the wake of the area of preciptation, IFR cigs and/or vsbys and patchy drizzle will prevail through the overnight hours. Conditions should become MVFR toward the end of the period. Southerly winds at 12-14 knots gusting to 20-22 knots will drop off to AOB 10 knots overnight, then pick back up from the south southwest at 10-12 knots with gusts up to 20 knots after 15-16Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...DRS LONG TERM...CW AVIATION...JP
Hazardous weather outlook, Oct 13, 4:27 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 427 AM CDT MON OCT 13 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-141000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 427 AM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE REGION THROUGH MIDDAY. A VIGOROUS LINE OF STORMS IS EXPECTED TO MOVE EAST INTO CARTER AND RIPLEY COUNTIES IN SOUTHEAST MISSOURI AROUND NOON...REACH THE MISSISSIPPI RIVER AROUND 3 PM...AND THEN PROGRESS EASTWARD ACROSS THE REMAINDER OF THE AREA THROUGH 9 PM. SEVERE THUNDERSTORMS ARE A STRONG POSSIBILITY THIS AFTERNOON AND EVENING. THE MAIN CONCERNS WILL BE DAMAGING WINDS AND TORNADOES WITHIN THE MAIN LINE OF STORMS. THE POTENTIAL EXISTS FOR DAMAGING WINDS IN EXCESS OF 75 MPH OVER THE ENTIRE REGION. A FEW STRONG TORNADOES WILL ALSO BE POSSIBLE OVER PORTIONS OF SOUTHEAST MISSOURI...GENERALLY NEAR THE BOOT HEEL REGION. LARGE HAIL WILL BE POSSIBLE MAINLY WITH ANY THUNDERSTORMS THAT CAN DEVELOP AHEAD OF THE LINE. LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH ANY THUNDERSTORMS TODAY...AND WIDESPREAD HEAVY RAIN IS LIKELY WITH THE LINE OF STORMS THIS AFTERNOON AND TONIGHT. TOTAL RAINFALL THROUGH TONIGHT WILL GENERALLY RANGE FROM ONE AND A HALF TO 3 INCHES. THE GREATEST AMOUNTS ARE LIKELY ACROSS SOUTHWEST INDIANA AND THE LAKES AND PENNYRILE REGIONS OF WEST KENTUCKY. SOME LOCALIZED FLOODING ISSUES WILL BE POSSIBLE...BUT WIDESPREAD SIGNIFICANT PROBLEMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE BAND OF THUNDERSTORMS WITH HEAVY RAINFALL MAY LINGER INTO THE EARLY MORNING HOURS TUESDAY OVER SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WEST KENTUCKY. A FEW MINOR FLOOD PROBLEMS CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGHOUT THE AREA THIS AFTERNOON AND EVENING. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 10:22 AM CDT | Areal Flood Advisory | PAH | Carter, Ripley | 113 min |
| Oct 13, 1:15 PM CDT | Tornado Warning | PAH | Butler, Stoddard | 30 min |
| Oct 13, 1:40 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Stoddard | 35 min |
| Oct 13, 1:59 PM CDT | Special Weather Statement | PAH | Mississippi, New Madrid, Scott | 46 min |
| Oct 13, 2:13 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Perry | 32 min |
| Oct 13, 2:30 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 45 min |
| Oct 13, 2:35 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 40 min |
| Oct 13, 2:41 PM CDT | Tornado Warning | PAH | Perry | 19 min |
Nearby
Tornado Warnings in Missouri, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.